I have been taking Ultram for 8 years along with oxycodone for 5 years. I have severe scoliosis, 2 herniated discs and several other bad problems with my spine. I unfortuneately was born this way (congenital). I also have very bad TMJ, Dr. told me I will probably have to have surgery to correct my hinge in my jaw. I just wanted to let everyone know how I came to taking all of this medication. My bad back pain came after my second child was born and I had post partum depression. I went to a pain mgt. dr who prescribed me Ultram 50 mg. I went from taking 4 pills a day to 8 pills a day. However, I was taking 4 pills in the morning, then 1-2 more an hour later. I wouldn't take anymore until the next morning. After a while it did not help my pain so dr started me on oxycodone 4 per day. I was taking 6 ultrams in morning just to feel normal and then oxycodone sometimes 6 a day. I am so tired of being a slave to these drugs. I want to stop them altogether but don't know how to go about it. I am a single mother of two children and really have no help with taking care of them. My ex husband is a real jerk that is why I am not with him anymore.I also think he is the main reason for my addiction as he was abusive to me all of the time that I was with him.He also would drink everyday and was not helping me. If he knew I had an addiction problem he would threaten to take my kids from me. I am a great mother, I have always made my children my life without a doubt. I volunteer in our community all of the time. Anyway, I went to a different dr and asked for help. he said he would taper me off Ultram first then the oxycodone. I went from 6 ultram in the morning to 3 then 1 in the evening. I got down to 1 ultram and got very sick. They put me back to taking 2. This has been like this for the past few months. About two weeks ago I felt that same feeling coming back. Dizziness, lightheaded like an imbalance in my head. Severe depression, crying constantly and feeling like death would be better than this. I keep asking myself am I suicidal right now ? I can't sleep,eat, or even get out of bed. Restless legs like pins and needles, nausea, and it feels like i have high blood pressure, rapid heartbeat. I feel like I am having a nervous breakdown. It is very hard for me to drive, and I have to drive my kids to and from school. I have not even started to get off the oxycodone yet and am so scared to try that at the same time. I am going to try to take just 1 Ultram tomorrow in the morning to try to get out of bed. Does anyone know if you can go through withdrawal when still taking two Ultrams like I am ? It feels like severe withdrawal, yet I am still taking them. Will this cause me to have permanent brain damage? I was thinking about trying to fina a rehab, but in my case would be so hard with my kids. Can anyone help me with my questions? Sorry this is so long, I was just trying to explain the best way I could to help everyone understand. Oh and by the way this dr claims Ultram is not addictive !! That is such BS !! These are nurse practicioners who treat me, not certified MD if that matters, I think it does. They look at me like I'm nuts when I tell them how I feel, The other day she told me to get my hormones checked bc that was probably the problem not those evil pills !! Please help, I am desperate.
I am so sorry you are having such pain & suffering! Please know that it will not be forever. I think some others folks with be posting that have similar experience with Utram etc. You should also read some of the other posts + threads to get inspiration as there are so many folks that have had a very hard time....but get through it with the support from this community as well as friends, NA, counseling etc.
You sound like such a caring, thoughtful mom. I am sure your kids love you and want only the best for you. Now you need to love yourself as much as you love them and take care of this addiction b/c if you don't, it could really harm you or even eventually kill you.
Please call you doctor right away and talk to him/her about your symptoms. Be totally honest them and yourself. Going off all the meds will be difficult (not going to pretend otherwise) but you CAN DO IT! Make a concrete plan with advice from you doctor. Know that it will be hard and stay as strong and as committed as you possibly can. Do if for yourself and your kids. When you are off completely, you can appreciate and enjoy your life in a meaningful way. Life is worth it....YOU ARE WORTH IT!
Please keep posting and know we all support you 100%!
It sounds like you really really need a doctor on your side who fully gets Ultram withdrawals. If your doctor got what you were going through it seems like he should give you something like Clonadine at the very least. I'm coming off Tramadol (well, AM off Tramadol...been nearly two weeks) using a little hydrocodone. Since you're already taking an opiate, that wouldn't seem helpful to you.
Is it possible you could visit a psychiatrist? That was my original plan, after reading someone's story of doing so and being given a very helpful plan that addressed all the myriad of withdrawal aspects of Ultram/Tramadol.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.